Skip to Main Content

Journal of the American Mathematical Society

Published by the American Mathematical Society, the Journal of the American Mathematical Society (JAMS) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6834 (online) ISSN 0894-0347 (print)

The 2020 MCQ for Journal of the American Mathematical Society is 4.79.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Three point covers with bad reduction
HTML articles powered by AMS MathViewer

by Stefan Wewers PDF
J. Amer. Math. Soc. 16 (2003), 991-1032 Request permission

Abstract:

We study Galois covers of the projective line branched at three points with bad reduction to characteristic $p$, under the condition that $p$ strictly divides the order of the Galois group. As an application of our results, we prove that the field of moduli of such a cover is at most tamely ramified at $p$.
References
  • Sybilla Beckmann, Ramified primes in the field of moduli of branched coverings of curves, J. Algebra 125 (1989), no. 1, 236–255. MR 1012673, DOI 10.1016/0021-8693(89)90303-7
  • José Bertin and Ariane Mézard, Déformations formelles des revêtements sauvagement ramifiés de courbes algébriques, Invent. Math. 141 (2000), no. 1, 195–238 (French, with English summary). MR 1767273, DOI 10.1007/s002220000071
  • [BP]RRR I.I. Bouw and R.J Pries, Rigidity, reduction, and ramification, To appear in Math. Ann. [BW00]modular I.I. Bouw and S. Wewers, Reduction of covers and Hurwitz spaces, arXiv:math. AG/0005120, 2000. [BW02]stabredmod I.I. Bouw and S. Wewers, Stable reduction of modular curves, arXiv:math.AG/0210363, 2002.
  • Robert Coleman and William McCallum, Stable reduction of Fermat curves and Jacobi sum Hecke characters, J. Reine Angew. Math. 385 (1988), 41–101. MR 931215
  • Pierre Dèbes and Jean-Claude Douai, Algebraic covers: field of moduli versus field of definition, Ann. Sci. École Norm. Sup. (4) 30 (1997), no. 3, 303–338 (English, with English and French summaries). MR 1443489, DOI 10.1016/S0012-9593(97)89922-3
  • Daniel Ferrand and Michel Raynaud, Fibres formelles d’un anneau local noethérien, Ann. Sci. École Norm. Sup. (4) 3 (1970), 295–311 (French). MR 272779
  • Barry Green and Michel Matignon, Order $p$ automorphisms of the open disc of a $p$-adic field, J. Amer. Math. Soc. 12 (1999), no. 1, 269–303. MR 1630112, DOI 10.1090/S0894-0347-99-00284-2
  • [Hen00]YannickArbres Y. Henrio, Arbres de Hurwitz et automorphismes d’ordre $p$ des disques et des couronnes $p$-adic formels, To appear in: Comp. Math., available at arXiv:math.AG/0011098, 2000.
  • Finn F. Knudsen, The projectivity of the moduli space of stable curves. II. The stacks $M_{g,n}$, Math. Scand. 52 (1983), no. 2, 161–199. MR 702953, DOI 10.7146/math.scand.a-12001
  • [Koe]KoeckBelyi B. Koeck, Belyi’s theorem revisited, arXiv:math.AG/0108222.
  • Claus Lehr, Reduction of $p$-cyclic covers of the projective line, Manuscripta Math. 106 (2001), no. 2, 151–175. MR 1865562, DOI 10.1007/s002290100190
  • Gunter Malle, Fields of definition of some three point ramified field extensions, The Grothendieck theory of dessins d’enfants (Luminy, 1993) London Math. Soc. Lecture Note Ser., vol. 200, Cambridge Univ. Press, Cambridge, 1994, pp. 147–168. MR 1305396
  • James S. Milne, Étale cohomology, Princeton Mathematical Series, No. 33, Princeton University Press, Princeton, N.J., 1980. MR 559531
  • Rachel J. Pries, Construction of covers with formal and rigid geometry, Courbes semi-stables et groupe fondamental en géométrie algébrique (Luminy, 1998) Progr. Math., vol. 187, Birkhäuser, Basel, 2000, pp. 157–167. MR 1768099
  • [Pri02]RachelWildly R.J. Pries, Families of wildly ramified covers of curves, Amer. J. Math. 124 (2002), no. 4, 737–768.
  • Michel Raynaud, Schémas en groupes de type $(p,\dots , p)$, Bull. Soc. Math. France 102 (1974), 241–280 (French). MR 419467
  • Michel Raynaud, $p$-groupes et réduction semi-stable des courbes, The Grothendieck Festschrift, Vol. III, Progr. Math., vol. 88, Birkhäuser Boston, Boston, MA, 1990, pp. 179–197 (French). MR 1106915, DOI 10.1007/978-0-8176-4576-2_{7}
  • Michel Raynaud, Spécialisation des revêtements en caractéristique $p>0$, Ann. Sci. École Norm. Sup. (4) 32 (1999), no. 1, 87–126 (French, with English and French summaries). MR 1670532, DOI 10.1016/S0012-9593(99)80010-X
  • [Saï01]SaidiTorsors M. Saïdi, Torsors under finite and flat group schemes of rank $p$ with Galois action, arXiv:math.AG/0106246, 2001.
  • Jean-Pierre Serre, Corps locaux, Publications de l’Université de Nancago, No. VIII, Hermann, Paris, 1968 (French). Deuxième édition. MR 0354618
  • [Wew02]cotang S. Wewers, Formal deformations of curves with group scheme action, arXiv:math.AG/0212145, 2002. [Wew03]special S. Wewers, Reduction and lifting of special metacyclic covers, Ann. Scient. Éc. Norm. Sup. 36 (2003), 113–138.
  • Leonardo Zapponi, The arithmetic of prime degree trees, Int. Math. Res. Not. 4 (2002), 211–219. MR 1876959, DOI 10.1155/S1073792802011054
Similar Articles
  • Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 14H30, 11G20
  • Retrieve articles in all journals with MSC (2000): 14H30, 11G20
Additional Information
  • Stefan Wewers
  • Affiliation: Mathematisches Institut, Beringstr. 1, 53115 Bonn, Germany
  • MR Author ID: 652833
  • Email: wewers@math.uni-bonn.de
  • Received by editor(s): January 10, 2003
  • Published electronically: July 8, 2003
  • © Copyright 2003 American Mathematical Society
  • Journal: J. Amer. Math. Soc. 16 (2003), 991-1032
  • MSC (2000): Primary 14H30, 11G20
  • DOI: https://doi.org/10.1090/S0894-0347-03-00435-1
  • MathSciNet review: 1992833